Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Pittsburgh, PA

July 7, 2015Greene County, Washington County, Pennsylvania; Belmont County, Monroe County, Ohio; 4 counties in West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2015, 6:15 PM EDT for Greene County, Washington County, Pennsylvania; Belmont County, Monroe County, Ohio; 4 counties in West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2015, 6:15 PM EDT (22:15 UTC)
Expired
Jul 7, 2015, 7:00 PM EDT
In force
45 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Belmont County, OH, Monroe County, OH, Greene County, PA, Washington County, PA, Brooke County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:04 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 7, 5:04 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT TUE JUL 7 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH TONIGHT AND STALL NEAR THE MASON-DIXON
LINE BY WEDNESDAY MORNING...KEEPING RAIN CHANCES IN THE FORECAST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FRONT IS CUTTING THROUGH CENTRAL INDIANA AND NW OHIO AT THIS TIME.
MOST MODELS ARE IN DECENT AGREEMENT IN BRINGING THE FRONT INTO THE
CWA OVERNIGHT AND FLOPPING IT OVER CLOSE TO THE MASON/DIXON LINE
AS MIDLEVEL SHORTWAVE CONTINUES ACROSS EASTERN CANADA. EXPECT
CONTINUED BLOSSOMING OF SCATTERED SHRA/TSRA OUT AHEAD OF THE MAIN
FRONTAL BAND THIS EVENING...WITH THE STEADIER RAIN ARRIVING BY 23Z
IN SOUTHEAST OHIO. CATEGORICAL POPS ARE CERTAINLY APPROPRIATE WITH
THE FRONT...AS WELL AS IN THE ORGANIZING AREA OF CONVECTION AHEAD
OF IT THIS EVENING.

GIVEN RECENT RAINFALL...AS WELL AS PWAT VALUES AROUND 2+ INCHES
AND DECENT WARM CLOUD DEPTHS ON OVERNIGHT MODEL SOUNDINGS...THINK
THAT WE MAY SEE SOME EFFICIENT RAINFALL PRODUCERS ACROSS THE AREA
TONIGHT. MOST CONCERNED IN THE SOUTHERN COUNTIES FROM PIT ON
SOUTH...AND WILL ISSUE A FLASH FLOOD WATCH IN THIS AREA THROUGH
15Z. DO NOT THINK WE WILL SEE WIDESPREAD FLOODING...BUT THINK THAT
LOCALIZED 1 TO 2 INCH RAINFALL TOTALS ARE NOT OUT OF THE QUESTION.
SOUTHEAST OHIO HAS BEEN A BIT DRIER AND DID NOT GO AS EXTENSIVE ON
THE WATCH THERE.

NO MAJOR CHANGES TO OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
TONIGHTS COLD FRONT WILL ESSENTIALLY STALL OUT ALONG THE
PENNSYLVANIA-MARYLAND BORDER ON WEDNESDAY...WITH LOW PRESSURE THEN
RIDING ALONG THE FRONT. MAJORITY OF RAIN SHOULD BE DONE BY
WEDNESDAY MORNING...WITH BULK OF RAIN CONTAINED TO THE RIDGES BY
THE AFTERNOON. ALTHOUGH A SLIGHT CHANCE OF THUNDER WAS KEPT IN THE
FORECAST DURING THE MORNING...CONDITIONS SHOULD STABILIZE BY THE
AFTERNOON AND HAVE PULLED THUNDER FROM THE FORECAST FOR THAT TIME
PERIOD. WITH THE LOW OFF TO THE EAST...THE CHANCES FOR RAIN FROM
THAT SYSTEM SHOULD DIMINISH AS THE NEXT LOW PRESSURE SYSTEM MOVES
TO NORTHEASTERN INDIANA BY THURSDAY MORNING AND RACES TO EASTERN
PENNSYLVANIA BY THURSDAY EVENING. THIS WILL BRING ANOTHER ROUND OF
SHOWERS TO ALL LOCATIONS...ALTHOUGH MODELS HAVE NOT COME INTO
AGREEMENT ON WHERE THE AXIS OF HEAVIEST RAINFALL MAY OCCUR. HIGH
PRESSURE WILL BUILD INTO THE REGION THURSDAY NIGHT...AND MAY
PERSIST LONG ENOUGH TO KEEP FRIDAY DRY. IN FACT...FRIDAY MAY BE
THE ONLY DRY DAY THROUGH THE NEXT 7 DAYS. TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
VERY LITTLE CHANGE TO PREVIOUS FORECAST AS FRONTAL BOUNDARY WILL
WAVER ACROSS THE REGION THROUGH THE PERIOD...WITH HARD TO TIME
SHORTWAVES MOVING EAST IN GENERALLY ZONAL FLOW. DAILY CHANCE POPS
CONTINUED WITH TEMPERATURES CLOSE TO WPC PROGS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MOSTLY VFR THIS AFTERNOON WITH GUSTY SW WINDS FROM 10-20 KNOTS.
SPOTTY SHRA AND A COUPLE TSRA MAY BRIEFLY IMPACT A TERMINAL...BUT
CHANCES/DURATION TOO LOW TO INCLUDE IN TAF AT THIS TIME. MORE
GENERAL RAIN CHANCES ARRIVE AHEAD OF A FRONT AFTER 23Z OR SO NEAR
ZZV...TO AROUND 01Z AT PIT...AND 04Z AT MGW. EXPECTING GENERALIZED
MVFR WHEN THE RAIN ARRIVES THIS EVENING...AND TRIED TO TIME SOME
IFR TEMPO CONDITIONS IN HEAVIER RAIN AS WELL. EXPECTING MOST
TERMINALS TO DROP TO IFR OR EVEN LIFR OVERNIGHT WITH ABUNDANT
MOISTURE AND FROPA. PRECIP COVERAGE DECREASES BY 12Z AS FRONT
HANGS UP NEAR THE MASON/DIXON LINE...BUT EXPECT ONLY VERY SLOW
IMPROVEMENT TO MVFR BY MIDDAY.

.OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
FRONT WILL WAVER ACROSS REGION THROUGH THE PERIOD WITH PERIODIC
RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MDZ001.
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR OHZ059-068-069.
PA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR PAZ021-029-031-073>076.
WV...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WVZ003-004-012-021>023-041.

&&
Hazardous weather outlook, Jul 7, 3:05 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT TUE JUL 7 2015

OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-023-WVZ001-002-
081915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-HANCOCK-BROOKE-
305 PM EDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY
HEAVY RAINFALL THIS AFTERNOON AND EVENING...WITH LOCALIZED
FLOODING IN POOR DRAINAGE AREAS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ059-068-069-PAZ021-029-031-073>076-WVZ003-004-012-021>023-
041-081915-
GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
305 PM EDT TUE JUL 7 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 4:08 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT TUE JUL 7 2015

PAZ008-009-015-072100-
VENANGO-CLARION-FOREST-
408 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL VENANGO...FOREST
AND NORTHERN CLARION COUNTIES...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR OIL CITY...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OIL CITY...MARIENVILLE...TIONESTA...HASSON HEIGHTS...SENECA...
WOODLAND HEIGHTS...LEEPER...FRYBURG...KELLETTVILLE...WEST HICKORY...
EAST HICKORY...STARR AND COOK FOREST STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4144 7896 4144 7897 4145 7899 4145 7906
      4142 7907 4142 7909 4140 7909 4138 7915
      4126 7959 4141 7973 4162 7945 4162 7895
TIME...MOT...LOC 2007Z 236DEG 36KT 4136 7963

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:03 PM EDTFlash Flood WatchPBZAllegheny, Fayette, Greene, Washington, Westmoreland13 hr
Jul 7, 4:08 PM EDTSpecial Weather StatementPBZForest52 min
Jul 7, 4:23 PM EDTSevere Thunderstorm WarningPBZClarion, Forest37 min
Jul 7, 6:59 PM EDTSevere Thunderstorm WarningPBZAllegheny, Greene, Washington31 min
Jul 7, 7:05 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence25 min
Jul 7, 7:27 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington33 min
Jul 7, 7:52 PM EDTSpecial Weather StatementPBZWestmoreland38 min
Jul 7, 7:58 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Pennsylvania, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.